U.S. doctors online nowAsk doctors free
PA
A 20-year-old female asked:

I'm on tri-previfem 28 day. i have taken 4 inactive pills (sun-wed) & got period yesterday. can i start a new pack to lighten/slow my period?

1 doctor answer3 doctors weighed in
Dr. Natalie Sieb
Family Medicine 14 years experience
May not help: It's normal to start your period while you are on the inactive pills. I cannot guarantee that starting a new pack will lighten or slow your current bleeding cycle and thus I wouldn't necessarily recommend it as a habit as it just isn't a guarantee. If you wanted to avoid having your period in general you could skip the inactive pills every month altogether.You may have just light spotting.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 16, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.